doi: 10.3934/cpaa.2021023

On problems with weighted elliptic operator and general growth nonlinearities

University of Texas, Rio Grande Valley, Edinburg, TX 78539, USA

Received  August 2020 Revised  December 2020 Published  April 2021

Fund Project: The author is partially supported by the Simons Foundation Collaboration Grants for Mathematicians 524335

This article establishes existence, non-existence and Liouville-type theorems for nonlinear equations of the form
$ \begin{equation*} -div (|x|^{a} D u ) = f(x,u), \; u > 0,\, \mbox{ in } \Omega, \end{equation*} $
where
$ N \geq 3 $
,
$ \Omega $
is an open domain in
$ \mathbb{R}^N $
containing the origin,
$ N-2+a > 0 $
and
$ f $
satisfies structural conditions, including certain growth properties. The first main result is a non-existence theorem for boundary-value problems in bounded domains star-shaped with respect to the origin, provided
$ f $
exhibits supercritical growth. A consequence of this is the existence of positive entire solutions to the equation for
$ f $
exhibiting the same growth. A Liouville-type theorem is then established, which asserts no positive solution of the equation in
$ \Omega = \mathbb{R}^N $
exists provided the growth of
$ f $
is subcritical. The results are then extended to systems of the form
$ \begin{equation*} -div (|x|^{a} D u_1) \! = \! f_{1}(x,u_1,u_2), -div (|x|^{a} D u_2) \! = \! f_{2}(x,u_1,u_2), u_1, u_2 \!>\! 0,\, \mbox{ in } \Omega, \end{equation*} $
but after overcoming additional obstacles not present in the single equation. Specific cases of our results recover classical ones for a renowned problem connected with finding best constants in Hardy-Sobolev and Caffarelli-Kohn-Nirenberg inequalities as well as existence results for well-known elliptic systems.
Citation: John Villavert. On problems with weighted elliptic operator and general growth nonlinearities. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2021023
References:
[1]

M. F. Bidaut-Veron and H. Giacomini, A new dynamical approach of Emden-Fowler equations and systems, Adv. Differ. Equ., 15 (2010), 1033-1082.   Google Scholar

[2]

J. Busca and R. Manásevich, A Liouville-type theorem for Lane–Emden systems, Indiana Univ. Math. J., 51 (2002), 37-51.  doi: 10.1512/iumj.2002.51.2160.  Google Scholar

[3]

L. CaffarelliR. Kohn and L. Nirenberg, First order interpolation inequalities with weights, Compositio Math., 53 (1984), 259-275.   Google Scholar

[4]

F. Catrina and Z. Wang, On the Caffarelli–Kohn–Nirenberg inequalities: sharp constants, existence (and nonexistence), and symmetry of extremal functions, Commun. Pure Appl. Math., 54 (2001), 229-258.  doi: 10.1002/1097-0312(200102)54:2<229::AID-CPA4>3.0.CO;2-I.  Google Scholar

[5]

W. Chen and C. Li, An integral system and the Lane–Emden conjecture, Discrete Contin. Dyn. S., 4 (2009), 1167-1184.  doi: 10.3934/dcds.2009.24.1167.  Google Scholar

[6]

K. S. Chou and C. W. Chu, On the best constant for a weighted Sobolev–Hardy inequality, J. Lond. Math. Soc., 2 (1993), 137-151.  doi: 10.1112/jlms/s2-48.1.137.  Google Scholar

[7]

E. N. DancerY. Du and Z. Guo, Finite Morse index solutions of an elliptic equation with supercritical exponent, J. Differ. Equ., 250 (2011), 3281-3310.  doi: 10.1016/j.jde.2011.02.005.  Google Scholar

[8]

Y. Du and Z. Guo, Finite Morse-index solutions and asymptotics of weighted nonlinear elliptic equations, Adv. Differ. Equ., 18 (2013), 737-768.   Google Scholar

[9]

Y. Du and Z. Guo, Finite Morse index solutions of weighted elliptic equations and the critical exponents, Calc. Var. Partial Differ. Equ., 54 (2015), 3116-3181.  doi: 10.1007/s00526-015-0897-z.  Google Scholar

[10]

M. Fazly and N. Ghoussoub, On the Hénon-Lane-Emden conjecture, Discrete Contin. Dyn. S., 34 (2014), 2513-2533.  doi: 10.3934/dcds.2014.34.2513.  Google Scholar

[11]

D. G. De Figueiredo and P. L. Felmer, A Liouville-type theorem for elliptic systems, Ann. Sc. Norm. Sup. Pisa, 21 (1994), 387-397.   Google Scholar

[12]

Z. Guo and F. Wan, Further study of a weighted elliptic equation, Sci. China Math., 60 (2017), 2391-2406.  doi: 10.1007/s11425-017-9134-7.  Google Scholar

[13]

C. Li and J. Villavert, A degree theory framework for semilinear elliptic systems, Proc. Amer. Math. Soc., 144 (2016), 3731-3740.  doi: 10.1090/proc/13166.  Google Scholar

[14]

C. Li and J. Villavert, Existence of positive solutions to semilinear elliptic systems with supercritical growth, Commun. Partial Differ. Equ., 41 (2016), 1029-1039.  doi: 10.1080/03605302.2016.1190376.  Google Scholar

[15]

J. LiuY. Guo and Y. Zhang, Existence of positive entire solutions for polyharmonic equations and systems, J. Partial Differ. Equ., 19 (2006), 256-270.   Google Scholar

[16]

E. Mitidieri, Nonexistence of positive solutions of semilinear elliptic systems in ${R}^{N}$, Differ. Integral Equ., 9 (1996), 465-480.   Google Scholar

[17]

Q. H. Phan, Liouville-type theorems and bounds of solutions for Hardy–Hénon systems, Adv. Differ. Equ., 17 (2012), 605-634.   Google Scholar

[18]

P. PoláčikP. Quittner and Ph. Souplet, Singularity and decay estimates in superlinear problems via Liouville-type theorems, I: Elliptic equations and systems, Duke Math. J., 139 (2007), 555-579.  doi: 10.1215/S0012-7094-07-13935-8.  Google Scholar

[19]

W. Reichel and H. Zou, Non-existence results for semilinear cooperative elliptic systems via moving spheres, J. Differ. Equ., 161 (2000), 219-243.  doi: 10.1006/jdeq.1999.3700.  Google Scholar

[20]

J. Serrin and H. Zou, Non-existence of positive solutions of Lane–Emden systems, Differ. Integral Equ., 9 (1996), 635-653.   Google Scholar

[21]

J. Serrin and H. Zou, Existence of positive solutions of the Lane–Emden system, Atti Sem. Mat. Fis. Univ. Modena, 46 (1996), 369-380.   Google Scholar

[22]

Ph. Souplet, The proof of the Lane–Emden conjecture in four space dimensions, Adv. Math., 221 (2009), 1409-1427.  doi: 10.1016/j.aim.2009.02.014.  Google Scholar

[23]

J. Villavert, Shooting with degree theory: {A}nalysis of some weighted poly-harmonic systems, J. Differ. Equ., 257 (2014), 1148-1167.  doi: 10.1016/j.jde.2014.05.003.  Google Scholar

[24]

J. Villavert, Classification of radial solutions to equations related to Caffarelli-Kohn-Nirenberg inequalities, Ann. Mat. Pura Appl., 199 (2020), 299-315.  doi: 10.1007/s10231-019-00879-0.  Google Scholar

show all references

References:
[1]

M. F. Bidaut-Veron and H. Giacomini, A new dynamical approach of Emden-Fowler equations and systems, Adv. Differ. Equ., 15 (2010), 1033-1082.   Google Scholar

[2]

J. Busca and R. Manásevich, A Liouville-type theorem for Lane–Emden systems, Indiana Univ. Math. J., 51 (2002), 37-51.  doi: 10.1512/iumj.2002.51.2160.  Google Scholar

[3]

L. CaffarelliR. Kohn and L. Nirenberg, First order interpolation inequalities with weights, Compositio Math., 53 (1984), 259-275.   Google Scholar

[4]

F. Catrina and Z. Wang, On the Caffarelli–Kohn–Nirenberg inequalities: sharp constants, existence (and nonexistence), and symmetry of extremal functions, Commun. Pure Appl. Math., 54 (2001), 229-258.  doi: 10.1002/1097-0312(200102)54:2<229::AID-CPA4>3.0.CO;2-I.  Google Scholar

[5]

W. Chen and C. Li, An integral system and the Lane–Emden conjecture, Discrete Contin. Dyn. S., 4 (2009), 1167-1184.  doi: 10.3934/dcds.2009.24.1167.  Google Scholar

[6]

K. S. Chou and C. W. Chu, On the best constant for a weighted Sobolev–Hardy inequality, J. Lond. Math. Soc., 2 (1993), 137-151.  doi: 10.1112/jlms/s2-48.1.137.  Google Scholar

[7]

E. N. DancerY. Du and Z. Guo, Finite Morse index solutions of an elliptic equation with supercritical exponent, J. Differ. Equ., 250 (2011), 3281-3310.  doi: 10.1016/j.jde.2011.02.005.  Google Scholar

[8]

Y. Du and Z. Guo, Finite Morse-index solutions and asymptotics of weighted nonlinear elliptic equations, Adv. Differ. Equ., 18 (2013), 737-768.   Google Scholar

[9]

Y. Du and Z. Guo, Finite Morse index solutions of weighted elliptic equations and the critical exponents, Calc. Var. Partial Differ. Equ., 54 (2015), 3116-3181.  doi: 10.1007/s00526-015-0897-z.  Google Scholar

[10]

M. Fazly and N. Ghoussoub, On the Hénon-Lane-Emden conjecture, Discrete Contin. Dyn. S., 34 (2014), 2513-2533.  doi: 10.3934/dcds.2014.34.2513.  Google Scholar

[11]

D. G. De Figueiredo and P. L. Felmer, A Liouville-type theorem for elliptic systems, Ann. Sc. Norm. Sup. Pisa, 21 (1994), 387-397.   Google Scholar

[12]

Z. Guo and F. Wan, Further study of a weighted elliptic equation, Sci. China Math., 60 (2017), 2391-2406.  doi: 10.1007/s11425-017-9134-7.  Google Scholar

[13]

C. Li and J. Villavert, A degree theory framework for semilinear elliptic systems, Proc. Amer. Math. Soc., 144 (2016), 3731-3740.  doi: 10.1090/proc/13166.  Google Scholar

[14]

C. Li and J. Villavert, Existence of positive solutions to semilinear elliptic systems with supercritical growth, Commun. Partial Differ. Equ., 41 (2016), 1029-1039.  doi: 10.1080/03605302.2016.1190376.  Google Scholar

[15]

J. LiuY. Guo and Y. Zhang, Existence of positive entire solutions for polyharmonic equations and systems, J. Partial Differ. Equ., 19 (2006), 256-270.   Google Scholar

[16]

E. Mitidieri, Nonexistence of positive solutions of semilinear elliptic systems in ${R}^{N}$, Differ. Integral Equ., 9 (1996), 465-480.   Google Scholar

[17]

Q. H. Phan, Liouville-type theorems and bounds of solutions for Hardy–Hénon systems, Adv. Differ. Equ., 17 (2012), 605-634.   Google Scholar

[18]

P. PoláčikP. Quittner and Ph. Souplet, Singularity and decay estimates in superlinear problems via Liouville-type theorems, I: Elliptic equations and systems, Duke Math. J., 139 (2007), 555-579.  doi: 10.1215/S0012-7094-07-13935-8.  Google Scholar

[19]

W. Reichel and H. Zou, Non-existence results for semilinear cooperative elliptic systems via moving spheres, J. Differ. Equ., 161 (2000), 219-243.  doi: 10.1006/jdeq.1999.3700.  Google Scholar

[20]

J. Serrin and H. Zou, Non-existence of positive solutions of Lane–Emden systems, Differ. Integral Equ., 9 (1996), 635-653.   Google Scholar

[21]

J. Serrin and H. Zou, Existence of positive solutions of the Lane–Emden system, Atti Sem. Mat. Fis. Univ. Modena, 46 (1996), 369-380.   Google Scholar

[22]

Ph. Souplet, The proof of the Lane–Emden conjecture in four space dimensions, Adv. Math., 221 (2009), 1409-1427.  doi: 10.1016/j.aim.2009.02.014.  Google Scholar

[23]

J. Villavert, Shooting with degree theory: {A}nalysis of some weighted poly-harmonic systems, J. Differ. Equ., 257 (2014), 1148-1167.  doi: 10.1016/j.jde.2014.05.003.  Google Scholar

[24]

J. Villavert, Classification of radial solutions to equations related to Caffarelli-Kohn-Nirenberg inequalities, Ann. Mat. Pura Appl., 199 (2020), 299-315.  doi: 10.1007/s10231-019-00879-0.  Google Scholar

[1]

Shoichi Hasegawa, Norihisa Ikoma, Tatsuki Kawakami. On weak solutions to a fractional Hardy–Hénon equation: Part I: Nonexistence. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021033

[2]

Tianyu Liao. The regularity lifting methods for nonnegative solutions of Lane-Emden system. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021036

[3]

Christos Sourdis. A Liouville theorem for ancient solutions to a semilinear heat equation and its elliptic counterpart. Electronic Research Archive, , () : -. doi: 10.3934/era.2021016

[4]

Zhiming Guo, Zhi-Chun Yang, Xingfu Zou. Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1825-1838. doi: 10.3934/cpaa.2012.11.1825

[5]

Julian Tugaut. Captivity of the solution to the granular media equation. Kinetic & Related Models, 2021, 14 (2) : 199-209. doi: 10.3934/krm.2021002

[6]

Peng Chen, Xiaochun Liu. Positive solutions for Choquard equation in exterior domains. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021065

[7]

Woocheol Choi, Youngwoo Koh. On the splitting method for the nonlinear Schrödinger equation with initial data in $ H^1 $. Discrete & Continuous Dynamical Systems, 2021, 41 (8) : 3837-3867. doi: 10.3934/dcds.2021019

[8]

Raphaël Côte, Frédéric Valet. Polynomial growth of high sobolev norms of solutions to the Zakharov-Kuznetsov equation. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1039-1058. doi: 10.3934/cpaa.2021005

[9]

Meng-Xue Chang, Bang-Sheng Han, Xiao-Ming Fan. Global dynamics of the solution for a bistable reaction diffusion equation with nonlocal effect. Electronic Research Archive, , () : -. doi: 10.3934/era.2021024

[10]

Claudianor O. Alves, Giovany M. Figueiredo, Riccardo Molle. Multiple positive bound state solutions for a critical Choquard equation. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021061

[11]

Yimin Zhang, Youjun Wang, Yaotian Shen. Solutions for quasilinear Schrödinger equations with critical Sobolev-Hardy exponents. Communications on Pure & Applied Analysis, 2011, 10 (4) : 1037-1054. doi: 10.3934/cpaa.2011.10.1037

[12]

Xiaorong Luo, Anmin Mao, Yanbin Sang. Nonlinear Choquard equations with Hardy-Littlewood-Sobolev critical exponents. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021022

[13]

Isabeau Birindelli, Françoise Demengel, Fabiana Leoni. Boundary asymptotics of the ergodic functions associated with fully nonlinear operators through a Liouville type theorem. Discrete & Continuous Dynamical Systems, 2021, 41 (7) : 3021-3029. doi: 10.3934/dcds.2020395

[14]

Ademir Fernando Pazoto, Lionel Rosier. Uniform stabilization in weighted Sobolev spaces for the KdV equation posed on the half-line. Discrete & Continuous Dynamical Systems - B, 2010, 14 (4) : 1511-1535. doi: 10.3934/dcdsb.2010.14.1511

[15]

K. Ravikumar, Manil T. Mohan, A. Anguraj. Approximate controllability of a non-autonomous evolution equation in Banach spaces. Numerical Algebra, Control & Optimization, 2021, 11 (3) : 461-485. doi: 10.3934/naco.2020038

[16]

Changpin Li, Zhiqiang Li. Asymptotic behaviors of solution to partial differential equation with Caputo–Hadamard derivative and fractional Laplacian: Hyperbolic case. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021023

[17]

Andrea Cianchi, Adele Ferone. Improving sharp Sobolev type inequalities by optimal remainder gradient norms. Communications on Pure & Applied Analysis, 2012, 11 (3) : 1363-1386. doi: 10.3934/cpaa.2012.11.1363

[18]

Ka Luen Cheung, Man Chun Leung. Asymptotic behavior of positive solutions of the equation $ \Delta u + K u^{\frac{n+2}{n-2}} = 0$ in $IR^n$ and positive scalar curvature. Conference Publications, 2001, 2001 (Special) : 109-120. doi: 10.3934/proc.2001.2001.109

[19]

Haili Qiao, Aijie Cheng. A fast high order method for time fractional diffusion equation with non-smooth data. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021073

[20]

Lingyu Li, Zhang Chen. Asymptotic behavior of non-autonomous random Ginzburg-Landau equation driven by colored noise. Discrete & Continuous Dynamical Systems - B, 2021, 26 (6) : 3303-3333. doi: 10.3934/dcdsb.2020233

2019 Impact Factor: 1.105

Article outline

[Back to Top]